Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Nerve pain. Have Trigeminal Neuralgia, arthritis. Removed nerve center. Medication?

I have a condition called Trigeminal Neuralgia . In which I suffer from severe nerve pain . I also have arthritis in my neck C2-C5 disks and a bulging disk in C6. I have been seeing a pain doctor for a couple years. He is now telling me that I will have to go to a Addictive Medicine specialist. I have never heard of this, and it makes me embarresed to say I need to go to an addiction specialist. His office is no longer treating long term pain patients because of these new laws with pain medications . What about us that don t abuse, but need these medications to be able to function day to day. Can you tell me what to expect when I go into see this doctor? Another Dr caused me to have TN during an open biopsy , where he totally messed up and removed my nerve center instead of my lymph node. I don t trust Dr s anymore because of the trauma I went through. Which makes me sad that I can t continue to see my pain doc, one of the few that I trust... Any advice? -Aubri
Asked On : Fri, 29 Mar 2013
Answers:  1 Views:  89
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Thanks for your query.
As your trigeminal ganglia damaged during surgery, now you are experiencing sever shooting pain in facial area, called Trigeminal Neuralgia.
You are also having arthritis in neck (cervical spondylosis) which may irritate or compress nerves and cause neuralgia. It should be made sure if these two conditions are related or not, if not then both diseases have separate treatment plan, however muscular relaxants can help in both cases.
If you have tried all the analgesics and other medication but failed then you are advised to visit qualified neurosurgeons, orthopedist to assess your condition and surgery may be needed.
Hope it helps.
Take Care!
Answered: Fri, 29 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor